Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Laproscopic and hysteroscopy surgery, increased bleeding post surgery, cough, delayed periods. Is everything normal?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
My wife had a laproscopic and hysteroscopy surgery last week on Friday 15 XXXXXXX Doctor said there isn't any major problem. However her bleeding has increased as compared to the 1st few days post surgery. She is coughing many times which is further alleviating the bleeding. I have learnt her next period is around 25th XXXXXXX although in normal cycle the period always gets delayed by 7-10 days or more. Is everything normal, please suggest.
Posted Wed, 11 Jul 2012 in Women's Health
Answered by Dr. Minoo Bhagia 1 hour later

Thanks for writing to us

Firstly I would like to know the reason for which these two procedures were done

Was there any fibroid in the uterus or they did it for infertility

Regarding heavy and irregular periods , it can happen after hysterscopy

For cough you should get her investigated like CBC , X XXXXXXX chest etc under doctor's guidance

Till then she can take tranexamic acid tablets to stop the bleeding and antibiotic as well as anti tussive under doctor's prescription

She can do steam inhalation which will help her a lot

This operation is done under GA and they put tube in the larynx which can irritate sometimes and give rise to dry cough for which she can take lozenges

There is nothing to worry about
Best wishes and speedy recovery for your wife

Take care
Above answer was peer-reviewed by
Follow-up: Laproscopic and hysteroscopy surgery, increased bleeding post surgery, cough, delayed periods. Is everything normal? 15 minutes later
They did the test due to infertility problems. I am worried about the bleeding. 2-3 days post surgery it was less, now after 5-6 days it has increased. Is this thing normal specially considering that her next cycle is around 25-30 XXXXXXX 2012? I shall take the advice and consult likewise.
Thanks and regards
Answered by Dr. Minoo Bhagia 18 hours later

Welcome back

Yes the problem is common after this type of surgery and she is having thyroid problem which can cause endometrial hyperplasia and excessive bleeding

You should consult your gynaecologist which will put her on progesterone to regulate the bleeding

Best wishes

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor